Alert archive / Ohio / Tornado Warnings in 2022
Tornado Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 21, 2022, 5:54 PM EDT for Greene County, Montgomery County, Ohio. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2022, 5:54 PM EDT (21:54 UTC)
- Expired
- Aug 21, 2022, 6:11 PM EDT
- In force
- 17 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Greene County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:00 PM EDT | TSTM WND DMG | Kettering, OH | TREES DOWN AND LARGE BRANCHES BROKEN ALONG ARAGON AVENUE AND VALE DRIVE NEAR LITTLE BEAVER CREEK. TIME ESTIMATED FROM RADAR. |
| Aug 21, 6:04 PM EDT | TSTM WND DMG | 2 Sw Beavercreek, OH | TREES UPROOTED AND SIDING FROM BUILDINGS RIPPED OFF. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| Aug 21, 6:05 PM EDT | TSTM WND DMG | 2 Sw Beavercreek, OH | FEW PIECES OF SIDING REMOVED FROM A HOME, TREE PARTIALLY UPROOTED AND BROKEN OFF. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WFUS51 KILN 212154
TORILN
OHC057-113-212230-
/O.NEW.KILN.TO.W.0026.220821T2154Z-220821T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
554 PM EDT Sun Aug 21 2022
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
West central Greene County in west central Ohio...
East central Montgomery County in west central Ohio...
* Until 630 PM EDT.
* At 553 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Oakwood, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Moraine, Oakwood,
Wright-Patterson Afb, Riverside, Centerville and Overlook-Page
Mano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3969 8423 3978 8421 3978 8403 3965 8402
TIME...MOT...LOC 2153Z 266DEG 17KT 3972 8416
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell3 follow-up statements
641
WWUS51 KILN 212159
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
559 PM EDT Sun Aug 21 2022
OHC057-113-212230-
/O.CON.KILN.TO.W.0026.000000T0000Z-220821T2230Z/
Greene OH-Montgomery OH-
559 PM EDT Sun Aug 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WEST
CENTRAL GREENE AND EAST CENTRAL MONTGOMERY COUNTIES...
At 559 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kettering, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dayton, Kettering, Beavercreek, Oakwood, Riverside and Overlook-Page
Mano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3970 8418 3975 8419 3978 8403 3965 8402
TIME...MOT...LOC 2159Z 266DEG 17KT 3972 8413
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell822
WWUS51 KILN 212208
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
608 PM EDT Sun Aug 21 2022
OHC113-212218-
/O.CAN.KILN.TO.W.0026.000000T0000Z-220821T2230Z/
Montgomery OH-
608 PM EDT Sun Aug 21 2022
...THE TORNADO WARNING FOR EAST CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3978 8403 3967 8402 3968 8404 3969 8411
3974 8410
TIME...MOT...LOC 2208Z 265DEG 17KT 3972 8408
$$
OHC057-212230-
/O.CON.KILN.TO.W.0026.000000T0000Z-220821T2230Z/
Greene OH-
608 PM EDT Sun Aug 21 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WEST
CENTRAL GREENE COUNTY...
At 608 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Beavercreek, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Beavercreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3978 8403 3967 8402 3968 8404 3969 8411
3974 8410
TIME...MOT...LOC 2208Z 265DEG 17KT 3972 8408
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Campbell946
WWUS51 KILN 212211
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
611 PM EDT Sun Aug 21 2022
OHC057-212221-
/O.CAN.KILN.TO.W.0026.000000T0000Z-220821T2230Z/
Greene OH-
611 PM EDT Sun Aug 21 2022
...THE TORNADO WARNING FOR WEST CENTRAL GREENE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3978 8403 3967 8402 3968 8404 3969 8411
3974 8410
TIME...MOT...LOC 2210Z 266DEG 17KT 3972 8406
$$
CampbellWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:48 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 21, 3:48 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 348 PM EDT Sun Aug 21 2022 .SYNOPSIS... A mid level trough will continue to move east across the region tonight. Lingering moisture and instability with the slowly departing trough will keep a chance of showers and thunderstorms in the forecast for parts of the region on Monday. High pressure will begin to build into the area from the west Monday night. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A mid level trough and its associated surface low and cold front will continue to bring showers and thunderstorms to our area for the remainder of this afternoon. Pcpn will begin to shift eastward this evening as the cold front moves in from the west. By later this evening, overall stronger forcing will shift east out of the area as the front continues to progress east. In fact much of the pcpn threat should be over after midnight. Skies will become partly cloudy. With low level moisture lingering in the post frontal environment, stratus and/or fog is expected to develop later in the overnight. Lows will be in the lower to mid 60s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... It will start out partly to mostly cloudy Monday morning. Any fog will lift by mid morning. We will still be on the back side of the mid level trough. And with some weak embedded energy rotating through the flow, this will aid in some lift during a destabilizing airmass. The result will be a chance of showers and thunderstorms. The highest will be in our northeast zones with little to no pcpn expected in our far west. Highs will be in the upper 70s to the lower 80s. As the airmass stabilizes Monday evening, any linger shower/storm activity will dissipate. High pressure will begin to build into the region from the west Monday night, allowing clouds to decrease. Lows will be in the upper 50s to the lower 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Much of the long term period features dry conditions with temperatures in the mid 80s for highs and 60s for lows. The primary reason for this lack of significant change through the long-term period is due to a weak, long-wave meridional pattern that prevents deep moisture from reaching into the Ohio Valley, especially through midweek. To start the long term, the local area will still be dealing with some modest moisture as the influence of low pressure over the Northeast lingers in the east. Will maintain a slight chance of showers Tuesday with the best chance during the afternoon and early evening. Most locations are expected to be dry. Surface pressure wise, much of the Ohio Valley and Great Lakes will experience weak high pressure through Thursday. Moisture pooling occurs along a weak front Friday/Saturday but the deep moisture remains shunted to the south. Will allow for low chance PoPs Friday and Saturday given the uncertainty. The ridge over the western US begins to break down into the weekend with deep ridging building over the eastern US by Sunday. This would favor better low level moisture advection, but for now, there appears to be a lack of strong synoptic features. As a result, low rainfall chances are forecast. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A mid level trough and its associated surface low/cold front will continue to dig southeast into our region this afternoon into this evening. With an unstable, moist airmass, showers and thunderstorms can be expected, especially through the afternoon into the early evening. MVFR ceilings and visibilities and IFR or lower visibilities can be expected with the stronger storms. Strongest forcing and lift will shift to the east overnight as the region will be found in a post frontal regime. Pcpn will decrease in coverage and move east. Models continue to indicate that low level moisture behind the front will result in stratus and/or fog develop overnight. Have ceilings and visibilities lowering into the MVFR/IFR category with some local LIFR conditions possible. Low stratus and/or fog will gradually lift back toward VFR by 18Z. Some weak embedded mid level energy will rotate southeast through the back side of aforementioned trough. This weak lift will interact with developing diurnal instability to produce isolated/scattered showers and thunderstorms. The best chance will be toward the KCMH/KLCK terminals. Again, lower conditions can occur in the thunderstorms. OUTLOOK...No sig wx expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...McGinnis AVIATION...Hickman
Hazardous weather outlook, Aug 21, 5:00 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Sun Aug 21 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 500 AM EDT Sun Aug 21 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms will occur today into this evening. A few strong to possibly severe thunderstorms will be possible in the afternoon and evening. The main threat is damaging winds, although some hail may occur as well. Locally heavy rain may is also possible which could lead to some minor flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 21, 4:28 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 5 NNW GAHANNA 40.09N 82.93W
08/21/2022 FRANKLIN OH PUBLIC
HIGH WATER REACHING COLUMBUS WESTERVILLE CAMPUS. PARKING
LOT USUALLY FLOODS AFTER HEAVY RAIN BUT FIRST TIME IN
MEMORY WATER HAS REACHED THE BUILDING.
&&
JEGLocal storm report, Aug 21, 4:36 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLOOD 2 SSE NEWTONSVILLE 39.16N 84.07W
08/21/2022 CLERMONT OH PUBLIC
PHOTOS OF HIGH WATER ON WEAVER ROAD PROPERTIES POSTED TO
SOCIAL MEDIA.
&&
JEGLocal storm report, Aug 21, 4:43 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
443 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 2 SSE HARVEYSBURG 39.48N 83.99W
08/21/2022 WARREN OH PUBLIC
PHOTOS OF A FUNNEL CLOUD POSTED TO OUR SOCIAL MEDIA.
&&
JEGSpecial weather statement, Aug 21, 4:57 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
457 PM EDT Sun Aug 21 2022
OHZ064-065-073-074-212130-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
457 PM EDT Sun Aug 21 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAIRFIELD, WESTERN HOCKING, SOUTHEASTERN PICKAWAY AND NORTHEASTERN
ROSS COUNTIES THROUGH 530 PM EDT...
At 457 PM EDT, a strong thunderstorm was located 9 miles northeast of
Kingston, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Lancaster, Logan, Bremen, Pleasantville, Hide-A-Way Hills, Amanda,
Thurston, Stoutsville, Laurelville, Sugar Grove, Adelphi, Tarlton,
Fairfield County Airport, US Route 22 at State Route 159, Clearport,
North Berne, Buena Vista in Hocking County, Gibisonville, Hideaway
Hills and Lake Logan State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3937 8277 3954 8293 3987 8254 3961 8238
3960 8238 3960 8236 3951 8231
TIME...MOT...LOC 2057Z 233DEG 16KT 3955 8276
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CampbellLocal storm report, Aug 21, 5:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
534 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLOOD FAYETTEVILLE 39.19N 83.93W
08/21/2022 BROWN OH TRAINED SPOTTER
WATER OVER ROADS ON OH-131, US-50, AND US-68.
&&
JEGLocal storm report, Aug 21, 5:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SUN AUG 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 5 SSW AMANDA 39.58N 82.78W
08/21/2022 M2.43 INCH FAIRFIELD OH COCORAHS
60-MINUTE TOTAL
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:50 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway, Ross | 3 hr |
| Aug 21, 1:18 PM EDT | Special Weather Statement | ILN | Madison | 27 min |
| Aug 21, 1:20 PM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Aug 21, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Union | 51 min |
| Aug 21, 1:43 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Aug 21, 1:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 18 min |
| Aug 21, 1:48 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 27 min |
| Aug 21, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 33 min |
| Aug 21, 2:22 PM EDT | Special Weather Statement | ILN | Greene | 23 min |
| Aug 21, 2:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Aug 21, 2:33 PM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Aug 21, 2:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Aug 21, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 36 min |
| Aug 21, 3:35 PM EDT | Special Weather Statement | ILN | Hocking | 25 min |
| Aug 21, 3:45 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Fayette, Highland | 2 hr |
| Aug 21, 4:20 PM EDT | Special Weather Statement | ILN | Pickaway | 25 min |
| Aug 21, 4:45 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 2 hr |
| Aug 21, 4:57 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 33 min |
| Aug 21, 5:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 26 min |
| Aug 21, 5:06 PM EDT | Flash Flood Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 115 min |
| Aug 21, 6:21 PM EDT | Special Weather Statement | ILN | Warren | 24 min |
| Aug 21, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Warren | 37 min |
| Aug 21, 6:56 PM EDT | Special Weather Statement | ILN | Warren | 34 min |
| Aug 21, 7:38 PM EDT | Special Weather Statement | ILN | Highland | 37 min |
Nearby
Tornado Warnings in Ohio, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.